Anxiety and prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sk612
New Member


Date Joined Jul 2008
Total Posts : 2
   Posted 8/1/2008 4:17 PM (GMT -7)   
Hi, I'm new to this site, I've recently been diagnosed with crohns (about 6 months ago) and I've been trying to taper off prednisone... I was having a hard time remembering to take my pentasa so my cramping/diarhea started again so my dr. just increased my prednisone again to 20mg, and told me to try harder to remember to take the pentasa. today is my first day on 20mg... i was taking 10 and I feel horrible.. I'm shaky and really anxious and am sweating profusely... my hearts beating fast, is this bc of the increase in my prednisone?? I didn't think it would make this big of a difference since its not that much and I used to be on 40mg and it never bothered me this bad...
should i call my doctor? what should i do... i have nobody to ask please somebody give me some advice.

Stef17
Veteran Member


Date Joined Feb 2003
Total Posts : 1811
   Posted 8/1/2008 4:39 PM (GMT -7)   
I would say it's because of the pred. Any time I get to 20mg or more I get the shakes and sweats and anxiety (and a whole slew of other lovely side effects). The heart racing is probably the pred too. If it's bothering you to the point of intolerable then call your doc. However, if you can deal with the unpleasantness of it all, then I would say to hang in there and ride it out. How long till you can start tapering down again? A few weeks? PLEASE remember to take your pentasa. Prednisone is never a fun option while we're waiting for the other meds to kick in. Hang in there!!!

sk612
New Member


Date Joined Jul 2008
Total Posts : 2
   Posted 8/1/2008 4:49 PM (GMT -7)   
I have a doctors appt on aug 21, so I'm supposed to wait until then and then talk to my doctor. I'm so tired of taking the prednisone, I'm ready to be off of it..it made me gain about 15 pounds and the pentasa is just so hard to remember to take. I work 2 jobs so i have really weird hours. (trying to save up money to get health insurance... i have to do the high risk pool bc i got diagnosed with crohns the wk i was about to apply for insurance bc i had been at my job 30 days and i was just starting to get insurance reimbursement.) i'm thinkin about discussing a different option.. maybe humira? i know that they have a financial assistance program. do you have any advice on something else i could change to? I know its ultimately up to my doctor, but i want to be educated on other options so i could at least discuss them with my dr on the 21st.
im just so stressed out about everything.. the health insurance, feeling bad.. and working all the time to pay for my dr. visits. nobody really understands so i have nobody to talk to it about it all and i feel like im gonna go crazy, i just want to be normal again, i just turned 21 and i cant do all the normal things i should be able to do.
ugh...

LynnRN
Regular Member


Date Joined Oct 2007
Total Posts : 289
   Posted 8/1/2008 4:53 PM (GMT -7)   
Oh yes!! How I remember the shakiness,and burning up feeling with the prednisone,sometimes I felt like I was a cat in a cage!!! So sorry your'e going through this,hang in there,wev'e been there before too.

italianradio
New Member


Date Joined Aug 2008
Total Posts : 11
   Posted 8/2/2008 12:33 AM (GMT -7)   
pred sucks for everything except helping the crohn's. i become a crazy girl when i'm on it my bones ache i can't sleep i gain weight, i shake, my heart races. avoid salt when on it, eat potassium. helps with the weight thing. humira is great but insurences hate to pay for it. The thing with crohn's (at least for me) things work for a while and then they stop. and then i'm back on pred. I call it pred the dred. What works for me is adequate rest. And eventhough you just turned 21, avoid alcohol. It sucks but i learned that the hard way. Southern Comfort thru me into a flare once. Have you tried entocort? ASk your doc about imuran. It takes like 3 months to work but it can help. As for the pentasa, i took when i was your age and i used to take 8 pills twice a day cause there was no way that i could remember to take it 4 times a day. i don;t recommend this cause i don't know exactly how that horse pill works but that's how i took it.
Amanda-26-CNA/nursing student/revolutionary (gonna change the world)
Diagnosed at 16 (1998) bowel resection 2004 ( sexy scar)
been on pred, pentasa (16 horse pills a day c'mon), imuran,remicade and entocort
my dad also has it since he was 25
now just on humira.I go to the dr. 8/8/08 and i know that'll change. things work for a while and then stop as you all know.
and luckily thru it all i have an amazing bf who is unbelieveably supportive.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:16 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
170 Guest(s), 2 Registered Member(s) are currently online.  Details
Nomar Lupron 4 Me, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer